Susan – how to solve problems

Susans problems are that when she finishes swimming her blood glucose is always higher than before. She then takes a correction dose of fast-acting insulin to bring the level down. She often goes low during the night. What could  she try:

1. Before – It might be helpful to have her evening meal slightly later so that she will have fast-acting insulin still working in her body to look after the liver glucose (and stop high glucose levels at the end). Or she could take her long-acting insulinearlier – around 6pm, then she would have that working in her body.

2. After – She should be careful about taking a correction dose after exercise and especially before bed. She is at risk of delayed hypos after exercise, and by taking extra insulin this puts her at even more risk. She could take half of her correction dose and have a small carb snack with it.




Leave a Reply